Alert archive / Tennessee / High Wind Warnings in 2008
High Wind Warning 8, NWS Morristown, TN
NWS Morristown, TN issued this high wind warning at Oct 24, 2008, 11:04 AM EDT for 5 counties in Tennessee. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2008, 11:04 AM EDT (15:04 UTC)
- Expired
- Oct 24, 2008, 3:43 PM EDT
- In force
- 5 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Cocke County, TN, Greene County, TN, Monroe County, TN, Sevier County, TN
The radar
The Knoxville radar (KMRX), 42 km from the middle of the area, began a volume at 15:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.1 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 488 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 632 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMRX 241504 AAB NPWMRX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 1104 AM EDT FRI OCT 24 2008 ...STRONG AND GUSTY SOUTHEAST WINDS TODAY... .STRONG AND GUSTY SOUTHEAST WINDS WILL AFFECT THE MOUNTAINS AND FOOTHILLS THIS MORNING AND AFTERNOON. SOUTHEAST WINDS WILL BLOW AT 25 TO 40 MPH WITH GUSTS AS HIGH AS 45 TO 55 MPH AT TIMES. GUSTS MAY EXCEED 60 MPH AT TIMES IN THE HIGHEST ELEVATIONS OF MONROE... BLOUNT...SEVIER...COCKE AND GREENE COUNTIES...WHERE A HIGH WIND WARNING IS IN EFFECT. A STRONG LOW PRESSURE SYSTEM OVER THE CENTRAL PLAINS AND ASSOCIATED FRONTAL BOUNDARY...WILL KEEP PRESSURE GRADIENTS TIGHT ACROSS THE REGION UNTIL EARLY THIS EVENING. THE STRONG AND GUSTY WINDS SHOULD DIMINISH THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS AND FORECASTS. TNZ041-043-072-074-087-242200- /O.UPG.KMRX.WI.Y.0016.000000T0000Z-081024T2200Z/ /O.NEW.KMRX.HW.W.0008.081024T1504Z-081024T2200Z/ COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE- INCLUDING THE CITIES OF...COSBY...CEDAR CREEK...CADES COVE... GATLINBURG...COKER CREEK 1104 AM EDT FRI OCT 24 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. STRONG AND GUSTY SOUTHEAST WINDS WILL AFFECT THE MOUNTAINS AND FOOTHILLS THIS AFTERNOON. SOUTHEAST WINDS WILL BLOW AT 25 TO 45 MPH WITH GUSTS AS HIGH AS 55 TO 65 MPH AT TIMES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. $$ TNZ042-044-046-242200- /O.EXA.KMRX.WI.Y.0016.000000T0000Z-081024T2200Z/ NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER- INCLUDING THE CITIES OF...GREENEVILLE...JOHNSON CITY... ELIZABETHTON 1104 AM EDT FRI OCT 24 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. STRONG AND GUSTY SOUTHEAST WINDS WILL AFFECT THE MOUNTAINS AND FOOTHILLS TODAY. SOUTHEAST WINDS WILL BLOW AT 20 TO 35 MPH WITH GUSTS AS HIGH AS 40 TO 50 MPH AT TIMES. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ NCZ060-061-TNZ018-040-045-047-071-073-086-101-102-242200- /O.CON.KMRX.WI.Y.0016.000000T0000Z-081024T2200Z/ CHEROKEE-CLAY-JOHNSON-NORTHWEST COCKE-UNICOI-SOUTHEAST CARTER- NW BLOUNT-NORTH SEVIER-NORTHWEST MONROE-WEST POLK-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... NEWPORT...ERWIN...ROAN MOUNTAIN...MARYVILLE...SEVIERVILLE... MADISONVILLE...BENTON...DUCKTOWN 1104 AM EDT FRI OCT 24 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. STRONG AND GUSTY SOUTHEAST WINDS WILL AFFECT THE MOUNTAINS AND FOOTHILLS TODAY. SOUTHEAST WINDS WILL BLOW AT 20 TO 35 MPH WITH GUSTS AS HIGH AS 40 TO 50 MPH AT TIMES. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ TG
1 follow-up statement
000 WWUS74 KMRX 241943 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 343 PM EDT FRI OCT 24 2008 ...STRONG AND GUSTY WINDS DIMINISHING ACROSS THE REGION... .A LARGE LOW PRESSURE SYSTEM WAS MOVING NORTHEAST TOWARD THE WESTERN GREAT LAKES THIS AFTERNOON. PRESSURE GRADIENTS WERE WEAKENING ACROSS THE SOUTHERN APPALACHIANS WITH GUSTY WINDS JUST LINGERING OVER THE HIGHER ELEVATIONS OF THE SMOKY MOUNTAINS THIS AFTERNOON. THESE STRONG AND GUSTY SOUTHERLY WINDS WILL BECOME VARIABLE AT 5 TO 15 MPH BY THIS EVENING. OTHERWISE...THE WIND ADVISORIES THAT WERE IN EFFECT ELSEWHERE HAD BEEN CANCELLED. TNZ041-043-072-074-087-242200- /O.CAN.KMRX.HW.W.0008.000000T0000Z-081024T2200Z/ /O.NEW.KMRX.WI.Y.0017.081024T1943Z-081024T2200Z/ COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE- INCLUDING THE CITIES OF...COSBY...CEDAR CREEK...CADES COVE... GATLINBURG...COKER CREEK 343 PM EDT FRI OCT 24 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. THE HIGH WIND WARNING HAS BEEN CANCELLED. STRONG AND GUSTY SOUTHERLY WINDS WILL AFFECT THE MOUNTAINS AND FOOTHILLS FOR THE REST OF AFTERNOON. WINDS WILL BLOW AT 20 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH AT TIMES. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ NCZ060-061-TNZ018-040-042-044>047-071-073-086-101-102-242045- /O.CAN.KMRX.WI.Y.0016.000000T0000Z-081024T2200Z/ CHEROKEE-CLAY-JOHNSON-NORTHWEST COCKE-NORTHWEST GREENE- WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-NW BLOUNT- NORTH SEVIER-NORTHWEST MONROE-WEST POLK-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... NEWPORT...GREENEVILLE...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...MARYVILLE...SEVIERVILLE...MADISONVILLE...BENTON... DUCKTOWN 343 PM EDT FRI OCT 24 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND ADVISORY. STRONG AND GUSTY SOUTHERLY WINDS HAD DIMINISHED THIS AFTERNOON... ALLOWING THE WIND ADVISORY TO BE CANCELLED. $$ TG
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this high wind warning went out at Oct 24, 10:16 AM EDT, 48 minutes earlier.
Area forecast discussion, Oct 24, 10:16 AM EDT, 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
1016 AM EDT FRI OCT 24 2008
.DISCUSSION...REPORTS AT MID MORNING FROM SMOKY MTN NATIONAL PARK OF
A FEW TREES DOWN AROUND 3000 FEET...PLUS SOME RAWS SITES ALSO
SHOWING GUSTS IN EXCESS OF 40 MPH. LOCAL RESEARCH PAPER INDICATES
THAT MOUNTAIN WAVE CONDITIONS ARE LIKELY OCCURRING...AND WITH THE
SURFACE PRESSURE GRADIENT TIGHTENING AND STRONG 850 MB WINDS INTO
THE AFTERNOON...DECIDED TO ISSUE A WIND ADVISORY FOR ERN MOUNTAINS
AND FOOTHILLS THROUGH 6 PM EDT.
THIS WAS MAIN REASON FOR EARLY UPDATE...ALTHO HOURLY TEMPS WERE
LOWERED IN 13Z TEMP GRIDS AS WERE MAX TEMPS FOR TODAY GIVEN
APPROACH OF RAIN AREAS.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 58 47 66 41 69 / 100 10 0 0 0
KNOXVILLE MCGHEE TYSON AIRPORT, TN 58 43 64 40 67 / 100 50 0 10 0
OAK RIDGE, TN 56 44 66 40 65 / 100 50 0 10 0
TRI CITIES AIRPORT, TN 60 45 62 39 63 / 100 100 10 10 10
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR THE FOLLOWING
ZONES: CHEROKEE...CLAY.
TN...WIND ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR THE FOLLOWING
ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...
EAST POLK...JOHNSON...NW BLOUNT...NORTH SEVIER...NORTHWEST
COCKE...NORTHWEST MONROE...SEVIER SMOKY MOUNTAINS...
SOUTHEAST CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE...
UNICOI...WEST POLK.
VA...NONE.
&&
TGThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 9:52 AM EDT | Wind Advisory | MRX | Blount, Carter, Cocke, Greene, Johnson, Monroe and 4 more | 6 hr |
| Oct 24, 3:43 PM EDT | Wind Advisory | MRX | Blount, Cocke, Greene, Monroe, Sevier | 2 hr |
Nearby
High Wind Warnings in Tennessee, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.